Aa
A
A
A
Close
Neurology Community
45k Members
Avatar universal

Muscle twitches, muscle joint pain, headaches, internal vibrations

At the end of October I got a flu shot for the first time ever in my life. About 5 days later I developed a little muscle flutter and tingle in my right foot. Being that my mother's side is pretty diabetes heavy, and the fact I had been eating a lot of junk over the past month or so, I was worried, so I had them do diabetes testing. Over the course of a week, the twitch moved up my right leg and my leg began to have muscle twitches. The leg also began to feel a little weak--I would walk and my knee would sometimes give a little buckle. I then developed random muscle twitches everywhere. Then my other leg started feeling weak. I went to the ER, told them what was going on, they gave me motor tests, and tested my feet to see if I still had feeling. I was diagnosed as having leg cramps, which was not what was going on.

2 days later I went back to the ER. I was having crazy headaches, with weakness, chills, muscle twitches, random burning sensation alternating in both arms. They did more motor tests...and then the dude asked me about my flu shot, which I had totally forgot about. Then I remembered that all this started after the shot. He told me about some syndrome that people get from the shot, but my symptoms didn't match up because I still had motor skills, and usually it's a very quick progression. I ask for them to draw blood. They say "what for? we don't see anything that need us to check that in depth." 2 days later I go see the doctor again and tell her what's wrong. Get the same motor tests. Now in between these visits I had Googled bad reactions to flu shots and I read some things that matched up with what I was experiencing. So the motor tests thing was not really helping me. I'm like none of this started until after I got that shot...she told me that they didn't think it was due to the shot. I was pretty upset. Upset and scared, being that I was working overseas and the hospital was limited in the types of testing they could do. So I ended up coming back to the States to get diagnosed.

In addition to all that I said freaking me out, I had noticed physical changes. All my muscles were mushy (for lack of a better word) at rest. I also noticed dents in both my hips, like someone had taken a piece out of both sides. I could also see my veins all over my body more clearer than I had seen them before, and my skin felt really weird to touch, like it was too smooth. Also, about 3 weeks after the shot I wasn't able to eat anything and I wasn't going to the bathroom regularly. Every time I tried to eat something I would gag and get nauseous which ended up in me not eating too much of anything at all. This happened after I noticed the physical changes.

I come back home, and my PCP diagnoses me as being constipated and that everything else is from stress or me worrying. I dispute this and she makes me an appointment with a neurologist. I tell the neuro I'm concerned about CIDP, I end up getting MRI of the head, EMG, nerve conduction study, skin nerve biopsy, and stress testing, along with a ton of bloodwork done, including lyme (tested twice). Everything has come back negative with the exception of the skin biopsy, which came back "on the low side or normal". I'm currently awaiting a MRI of the C-Spine.

My current symptoms: muscle twitches all over (and I mean all over on occasion), joint pain and muscle pain that seems to come and go every 3-4 weeks, some tingling, sensation of bugs crawling in my skin (mostly my head), random itching all over that comes and goes, slow digestive tract (my stools are pretty loose most of the time, not exactly diarrhea but not exactly firm either...sorry if tmi), crazy headaches that come and go (a low level headache is always present), dizziness most of the time, congestion in my head. Lately I've had a stiff neck that creaks a lot when I stretch it, feelings of me falling every now for a sec that I notice usually when I'm reading or using the computer, internal tremors that feels like there is humming coming from somewhere inside of me, alternating between my lower left side and my head that make it hard to sleep. I also lose balance a lot. I haven't fell at all, but my knees buckle a lot. I usually wear some type of knee support when I go out to the store or something because walking usually hurts my knees, and I was never that way before (I worked out and lifted weights regularly).

I just don't know what else to tell the doctors to look for. I feel so lost right now. I just never expected this to happen. Thanks in advance for any advice.
1 Responses
535822 tn?1443980380
I get similar, it started after I took 5 days of the anti biotic Bactrim...and that was weeks ago, I dont know if they are not testing the drugs they are giving us but if you research it, you will see there are huge side effects from the stuff they prescribe us ,,
Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease